Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

May 6, 2021Montgomery County, Tennessee

NWS Nashville, TN issued this special weather statement at May 6, 2021, 8:08 PM CDT for Montgomery County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2021, 8:08 PM CDT (01:08 UTC)
Expired
May 6, 2021, 8:45 PM CDT
In force
37 min
Issued by
NWS Nashville, TN

County Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 22 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WWUS84 KOHX 070108
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
808 PM CDT Thu May 6 2021
 
TNZ005-006-070145-
Stewart TN-Montgomery TN-
808 PM CDT Thu May 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND NORTHEASTERN
STEWART COUNTIES UNTIL 845 PM CDT...

At 807 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pembroke to 8 miles north of Big Rock. Movement
was southeast at 45 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Clarksville, Palmyra and Woodlawn. 

This includes Interstate 24 between mile markers 1 and 13.
 
LAT...LON 3656 8713 3655 8714 3655 8712 3652 8711
      3644 8733 3642 8761 3663 8777 3664 8721
TIME...MOT...LOC 0107Z 332DEG 39KT 3676 8736 3670 8773 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 6, 6:23 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 6, 6:23 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
623 PM CDT Thu May 6 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Convection beginning to take place upstream across the Mo bootheel
northeastward along the Ohio River. Latest Hrrr data has the
activity reaching our far northwestern corner around 3-4 pm. A svr
tstm watch is now in effect to our west. Severe wx parameters do
indeed look better across that area and not as favorable here.
Therefore, it looks as though the severe weather potential in our
western areas will largely be momentum dependent. That said, recent
storm history upstream will be key. So far, no reports of wind or
hail but a few warnings have been issued across the bootheel. For
our area, wind and hail are the primary threats for primarily those
areas west of i-65. The weakening convection will end across our
Plateau by 10pm - midnight.

Moving on, Friday is looking partly cloudy and nice with highs 65 to
70. Conditions will begin to change on Saturday as a warm front
begins to work northward. Low shower chances will return early
Saturday and continue into Saturday night. On Sunday, the warm front
will be north of the mid state and destabilization will be on the
increase. A cold frontal passage is expected Sunday evening. Prior
to this, frontal and pre frontal forcing will attempt to tap into
the instability and increasing shear. Another round of severe storms
will be possible. Note however that at this time we are not
outlooked. That will likely change to at least a marginal as we
approach Sunday.

For our near term temps, below normal values are expected. However,
we will be close to the normal, upper 70s highs, on Sunday, in
advance of that boundary.

In the ext fcst, after the fropa on Sunday evening, temperatures
will cool down to 7-10 degrees below normal for the entire week. The
subtropical jet will become active and send an inverted sfc trough
our way by Wednesday. So the week as a whole will be on the
unsettled side with low shower chances, except somewhat higher
chances for Wednesday.

Qpf amounts are not looking too bad. Looks like 1 to 1 1/2 inches
over the next 7 days.

&&

.AVIATION...
00Z TAF DISCUSSION.

Line of showers and a few thunderstorms are working their way
through the area, currently impacting KBNA/KMQY with near MVFR
cigs and IFR/MVFR vis. Strong northwest winds around 20 to 30
knots will be possible for another half hour to around 00Z, then
expect 5 to 10 knot winds out of the west/northwest overnight.
Showers should impact KCSV from around 01Z through 03Z. Rest of
the overnight will be VFR for all terminals except for KCSV which
may see MVFR cigs from 06Z through sunrise. VFR conditions area
wide during the day Friday with northwesterly winds around 10
knots.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........Barnwell
Hazardous weather outlook, May 6, 5:09 AM CDT, 14 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
509 AM CDT Thu May 6 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-071015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
509 AM CDT Thu May 6 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong to severe thunderstorms will be possible this afternoon
into this evening mainly across our northwestern counties. Main
concerns are damaging wind gusts and small hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

09

In the hours before

Local storm report, May 6, 7:26 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
726 PM CDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND DMG     LAFAYETTE               36.52N  86.03W
05/06/2021                   MACON              TN   EMERGENCY MNGR

            REPORT OF TREES AND POWERLINS DOWN ON SPRING CREEK
            ROAD.

&&

EVENT NUMBER OHX2100500

FBORDEN
Local storm report, May 6, 7:32 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND DMG     LYNNVILLE               35.38N  87.01W
05/06/2021                   GILES              TN   EMERGENCY MNGR

            REPORTS OF TREES DOWN ACROSS COUNTY. PICTURE OF TREE
            DOWN IN LYNNVILLE.

&&

EVENT NUMBER OHX2100501

FBORDEN
Local storm report, May 6, 7:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
734 PM CDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     LAFAYETTE               36.52N  86.03W
05/06/2021                   MACON              TN   EMERGENCY MNGR

            REPORT OF TREES AND POWERLINES DOWN ON SPRING CREEK
            ROAD.

&&

CORRECTED EVENT TIME...FATALITIES...INJURIES...REMARKS

EVENT NUMBER OHX2100500

FBORDEN
Local storm report, May 6, 7:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
759 PM CDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     3 W MCEWEN              36.11N  87.69W
05/06/2021                   HUMPHREYS          TN   SOCIAL MEDIA

            FACEBOOK REPORT OF TREES DOWN.

&&

EVENT NUMBER OHX2100502

FBORDEN
Local storm report, May 6, 8:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
801 PM CDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     4 S COOPERTOWN          36.38N  86.98W
05/06/2021                   ROBERTSON          TN   EMERGENCY MNGR

            *** 1 FATAL *** A LARGE TREE FELL ON A MOTORCYCLIST AT
            SOUTH WALKER RD AND MCMAHAN HOLLOW RD.

&&

EVENT NUMBER OHX2100503

MR3
Special weather statement, May 6, 8:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
808 PM CDT Thu May 6 2021

TNZ005-006-070145-
Stewart TN-Montgomery TN-
808 PM CDT Thu May 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND NORTHEASTERN
STEWART COUNTIES UNTIL 845 PM CDT...

At 807 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pembroke to 8 miles north of Big Rock. Movement
was southeast at 45 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Clarksville, Palmyra and Woodlawn.

This includes Interstate 24 between mile markers 1 and 13.

LAT...LON 3656 8713 3655 8714 3655 8712 3652 8711
      3644 8733 3642 8761 3663 8777 3664 8721
TIME...MOT...LOC 0107Z 332DEG 39KT 3676 8736 3670 8773

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:15 PM CDTSpecial Weather StatementOHXGrundy, Warren30 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.